Jump to content

Anxiety And Zoloft


uneh

Recommended Posts

Hi uneh

I am not a professional, but it has start up side effects and takes anything from 4 to 8 weeks to work into your system properly in order for it to make a difference. So you need to give it more time.

Trace

Link to comment
Share on other sites

Zoloft was mainly made to treat depression not anxiety, maybe it helps reducing anxiety but very slightly. i'm on zoloft 50mg for depression and Xanax for anxiety. Xanax is PERFECT for anxiety. so ask your doctor for Xanax maybe until Zoloft kicks in, really u dont have to suffer the side effects until Zoloft kicks in.

Link to comment
Share on other sites

I am not a professional, but Xanax is really good for anxiety, however it should only be used as needed or for a short period of time and many doctors are reluctant to prescribe it long term, as it is a benzo and is highly addictive both physically and mentally. Your body can also build a tolerance to it, which means that you will have to keep having to increase the dosage for it to work. I was put on Xanax short term (6 weeks) and in those 6 weeks, I developed a physical dependence and I have had a very, very hard time weaning off it.

There are many people that do take Zoloft for Anxiety. If you are suffering from long term anxiety, a more permanent med like Zoloft is better and Xanax or other benzo's are best used for panic attacks when they happen (as needed).

Trace

Link to comment
Share on other sites

Fightlesone, as a general rule with antidepressants, if they stop working " and they often do for many people including myself" it's a sign that you might need to increase your dosage. and if after several weeks of the increase still no improvements. it means you need to switch to a different AD. it's the same with Anxiety medications.

i'm not a professional, but speaking out of my personal experience. Antidepressants DO stop working sometimes even if they had worked very well for the person for years, the reason us unknown, but never lose hope or wait " too long" the medication is simply no longer good for you. try something else and yes i know " easier said than done"

Best of luck

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...